Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 356, NWS Blacksburg, VA

June 28, 2011Mercer County, Summers County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 28, 2011, 1:59 PM EDT for Mercer County, Summers County, West Virginia. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 1:59 PM EDT (17:59 UTC)
Expired
Jun 28, 2011, 3:00 PM EDT
In force
61 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Mercer County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 96 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 2:11 PM EDTHAIL 12 Nne Wenonah, WVMARBLE TO QUARTER SIZE HAIL FOR 15 MINUTES
Jun 28, 2:29 PM EDTHAIL 0.54 Wnw Camp Creek, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WUUS51 KRNK 281759
SVRRNK
WVC055-089-281900-
/O.NEW.KRNK.SV.W.0356.110628T1759Z-110628T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
159 PM EDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
  SOUTHERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 300 PM EDT.

* AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
  MILES NORTHWEST OF WENONAH...OR 8 MILES NORTHWEST OF MATOAKA...AND
  MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMP CREEK STATE PARK...
  CAMP CREEK...
  DUNNS...
  PIPESTEM...
  INDIAN MILLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3742 8129 3746 8131 3747 8128 3751 8126
      3752 8122 3758 8120 3760 8114 3760 8110
      3761 8107 3764 8107 3769 8072 3741 8087
      3741 8132
TIME...MOT...LOC 1759Z 265DEG 35KT 3751 8130

$$

JH
3 follow-up statements
427 
WWUS51 KRNK 281820
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 PM EDT TUE JUN 28 2011

WVC055-089-281900-
/O.CON.KRNK.SV.W.0356.000000T0000Z-110628T1900Z/
MERCER WV-SUMMERS WV-
220 PM EDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHERN MERCER AND SOUTHERN SUMMERS COUNTIES...

AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WENONAH...OR 7 MILES
WEST OF CAMP CREEK...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAMP CREEK STATE PARK...
  CAMP CREEK...
  DUNNS...
  PIPESTEM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3742 8129 3746 8131 3747 8128 3751 8126
      3752 8122 3758 8120 3760 8114 3760 8110
      3761 8107 3764 8107 3769 8072 3741 8087
      3741 8132
TIME...MOT...LOC 1820Z 267DEG 20KT 3752 8119

$$

RCS
568 
WWUS51 KRNK 281850
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT TUE JUN 28 2011

WVC055-089-281900-
/O.CON.KRNK.SV.W.0356.000000T0000Z-110628T1900Z/
MERCER WV-SUMMERS WV-
250 PM EDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHERN MERCER AND SOUTHERN SUMMERS COUNTIES...

AT 246 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR CAMP CREEK...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  DUNNS...
  LERONA...
  LICK CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3742 8129 3746 8131 3747 8128 3751 8126
      3752 8122 3758 8120 3760 8114 3760 8110
      3761 8107 3764 8107 3769 8072 3741 8087
      3741 8132
TIME...MOT...LOC 1850Z 292DEG 25KT 3748 8103

$$

RCS
578 
WWUS51 KRNK 281854
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT TUE JUN 28 2011

WVC055-089-281905-
/O.EXP.KRNK.SV.W.0356.000000T0000Z-110628T1900Z/
MERCER WV-SUMMERS WV-
254 PM EDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MERCER AND SOUTHERN
SUMMERS COUNTIES EXPIRES AT 300 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3742 8129 3746 8131 3747 8128 3751 8126
      3752 8122 3758 8120 3760 8114 3760 8110
      3761 8107 3764 8107 3769 8072 3741 8087
      3741 8132
TIME...MOT...LOC 1855Z 292DEG 25KT 3747 8099

$$

RCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:02 PM EDT, 57 minutes earlier.

Area forecast discussion, Jun 28, 1:02 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
102 PM EDT TUE JUN 28 2011

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTHEAST THROUGH THE AREA TONIGHT BEFORE
EXITING BY WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD IN BEHIND
IT BRINGING A RETURN TO LESS HUMID CONDITIONS UNTIL THE END OF THE
WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
MAIN CONCERN AGAIN WITH CONVECTIVE ORGANIZATION AHEAD OF THE
UPSTREAM COLD FRONT THIS AFTERNOON AND DEGREE OF SEVERE POTENTIAL
AS STRONG INSTABILITY TAKES SHAPE ESPCLY EAST. LATEST MORNING
MODIFIED RAOBS INDICATE CAPES NEAR 2000 J/KG OVER THE MOUNTAINS
AND 2-3K OUT EAST WHERE TEMPS WILL SURGE INTO AT LEAST THE LOWER
90S. APPEARS PASSAGE OF THE MCS WELL TO THE SW MAY TEND TO SLOW
WESTERN DEVELOPMENT INITIALLY AS RATHER DEEP WESTERLY FLOW
PREVAILS FROM THE BLUE RIDGE WEST ATTM. HOWEVER OLD OUTFLOW ACROSS
THE FAR WEST FROM THE EARLIER SHRA TO THE WEST MAY BE THE TRIGGER
TO GET THINGS GOING ACROSS THE SW MOUNTAINS...WITH THIS COVERAGE
THEN DEVELOPING EAST TO ALONG THE LEE TROF IN THE SOUTH AND EAST
WHERE THE LOW LEVEL FLOW IS MORE SW. WEAK BUT UNIDIRECTIONAL
WESTERLY FLOW ALOFT SUPPORTS SOME MULTICLUSTERS WHERE STORMS DO
ORGANIZE WITH HIGH DCAPES DESPITE LESS DRY AIR ALOFT THIS
AFTERNOON. THUS BUMPED UP POPS TO LIKELYS ACROSS PARTS OF THE EAST
IN LINE WITH THE LATEST LOCAL WRF AND THE UPDATED SWODY1 FROM SPC.
THINK THE WESTERLY FLOW MAY TEND TO KEEP THINGS MORE ISOLATED FROM
THE NEW/ROA VALLEYS AND POINTS NORTH SO WENT ON THE LOWER END OF
CHC POPS THERE. BUMPED UP TEMPS A DEGREE OR TWO IN SPOTS GIVEN
MORE SUN EARLY PER VIS PICS AND WEAK DOWNSLOPE ALOFT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
DURING THIS PORTION OF THE FORECAST...HIGH PRESSURE BUILDS OVER THE
REGION WEDNESDAY INTO WEDNESDAY NIGHT. ANTICIPATE SOME OF THE
COOLEST LOW TEMPERATURES SO FAR THIS SUMMER. EARLY THURSDAY
MORNING...SOME PORTIONS OF THE MOUNTAINS MAY SEE LOWS AROUND 50
DEGREES...WITH LOWER 50S COMMON FOR MUCH OF THE MOUNTAINS. EAST OF
THE BLUE RIDGE...UPPER 50S TO AROUND 60 DEGREES WILL BE MORE COMMON.
THE HIGH PRESSURE REMAINS OVER THE REGION THROUGH FRIDAY. WE ARE NOT
EXPECTING ANY PRECIPITATION...AND TEMPERATURES SHOULD SLOWLY
MODERATE EACH DAY AS 850 MB TEMPERATURES INCREASE AND GEOPOTENTIAL
HEIGHTS INCREASE. A VERY ISOLATED SHOWER OR STORM MAY OCCUR THURSDAY
AFTERNOON OVER THE NORTHERN MOUNTAINS OF NORTH CAROLINA AS SOUTHEAST
FLOW WILL GENERATE SOME MILD UPSLOPE CONDITIONS. HOWEVER...WILL NOT
INCLUDE THIS POTENTIAL IN THE FORECAST AT THIS TIME.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
CLOSED LOW DIVING INTO KSFO AND CLOSED LOW MOVING ACROSS NEW
ENGLAND WILL ALLOW THE UPPER RIDGE TO EXPAND INTO THE OHIO VALLEY.
INITIALLY...LLVL MOISTURE AND DEW POINTS PROBABLY WONT BE SUFFICIENT
FOR DIURNAL CONVECTION. PWATS WILL INCREASE AS A WEAK BOUNDARY
FROM WEST TO EAST DROPS INTO THE OHIO VALLEY LATER SUNDAY...SO THE
END OF THE HOLIDAY WEEKEND AND THE BEGINNING OF NEXT WEEK STAND
THE CHANCE FOR WIDELY SCATTERED STORMS...HOT AND HUMID CONDITIONS.
SATURDAY LOOKS TO BE THE HOTTEST DAY BUT SUNDAY HAS THE POTENTIAL
TO ALSO BE AROUND 90 TO THE UPPER 90S IF THE OHIO VALLEY BOUNDARY
IS DELAYED.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
WELL MIXED WESTERLY FLOW CONTINUES TO SLOW DOWN CONVECTIVE
DEVELOPMENT EARLY THIS AFTERNOON WITH MOST SHRA/TSRA DEVELOPING
JUST WEST OF KBLF ALONG OLD OUTFLOW AIDED BY DIFF HEATING. STILL
EXPECTING SOME OF THIS COVERAGE TO GRADUALLY DEVELOP EAST BEFORE
POSSIBLY JUMPING EAST OF THE BLUE RIDGE WHERE EVENTUALLY SHOULD
SEE A BROKEN LINE DEVELOP. THUS WILL INCLUDE MORE OF A TSRA
MENTION EITHER IN PREVAILING OR TEMPO GROUPS ACROSS SE WVA/KDAN
AND LESS ALONG THE BLUE RIDGE NEAR KROA WITH -SHRA/CB MENTION ELSW.

OUTSIDE OF ANY STORMS...VFR CONDITIONS SHOULD PREVAIL UNDER
SCTD/BKN CU EXCEPT OVER THE EAST WHERE CLOUDS MAY BE MORE
EXPANSIVE AS DEEPER CONVECTION DEVELOPS.

THE COLD FRONT SHOULD BE SOUTHEAST OF THE REGION LATE TONIGHT BUT
DRIER AIR MAY BE SLOWER IN ARRIVING ESPECIALLY IN THE PIEDMONT.
WITH SHOWERS AROUND INTO THE EVENING...SOME MVFR OR IFR FOG IS
POSSIBLE AT MOST SITES LATE TONIGHT BUT WILL BE MOST WIDESPREAD
INCLUDING THE LOWEST VSBYS AT SITES THAT DO RECEIVE EARLIER
RAINFALL.

HIGH PRESSURE BUILDS OVER THE AREA FOR MID WEEK...RESULTING IN
MOSTLY DRY WX THROUGH SUNDAY. ASIDE FROM SOME LATE NIGHT FOG
ALONG THE RIVERS...PRIMARILY IN THE MTNS...LOOKING AT VFR
CONDITIONS FROM WEDNESDAY THROUGH SUNDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/WP
NEAR TERM...JH/WP
SHORT TERM...DS
LONG TERM...KM
AVIATION...JH/PM/WP
Hazardous weather outlook, Jun 28, 9:31 AM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
931 AM EDT TUE JUN 28 2011

VAZ007-009>014-017>020-022>024-WVZ042>045-291345-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
GREENBRIER-
931 AM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS PRODUCING ISOLATED
DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001>006-018>020-VAZ015-016-032>035-043>047-058-059-291345-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
931 AM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 28, 9:21 AM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
921 AM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     TSTM WND DMG     3 SW EDEN               36.48N 79.78W
06/27/2011                   ROCKINGHAM         NC   FIRE DEPT/RESCUE

            ROOF OFF OF A HOUSE ON 1033 KLYCE STREET.

&&

MATTAROCHIA
Local storm report, Jun 28, 9:29 AM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 AM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     2 NNE EDEN              36.53N 79.73W
06/27/2011                   ROCKINGHAM         NC   911 CALL CENTER

            TREE DOWN ALONG FRIENDLY ROAD

&&

PW
Local storm report, Jun 28, 9:34 AM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
934 AM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     2 SE BELLEWS LAKE       36.27N 80.01W
06/27/2011                   ROCKINGHAM         NC   911 CALL CENTER

            TREE DOWN ALONG OAK LEVEL CHURCH ROAD

&&

PW
Local storm report, Jun 28, 9:55 AM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
955 AM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     1 WSW YANCEYVILLE       36.40N 79.36W
06/27/2011                   CASWELL            NC   911 CALL CENTER

            TREE DOWN ALONG HATCHETT ROAD

&&

PW
Local storm report, Jun 28, 10:01 AM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1001 AM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     TSTM WND DMG     3 NNW PROSPECT HILL     36.29N 79.23W
06/27/2011                   CASWELL            NC   911 CALL CENTER

            TREE DOWN ALONG CORBETT RIDGE ROAD

&&

PW
Local storm report, Jun 28, 10:04 AM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1004 AM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     TSTM WND DMG     5 SE YANCEYVILLE        36.35N 79.29W
06/27/2011                   CASWELL            NC   911 CALL CENTER

            TWO TREES DOWN ALONG BURTON CHAPEL ROAD

&&

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 1:09 AM EDTSpecial Weather StatementRNKMercer36 min
Jun 28, 3:46 AM EDTSpecial Weather StatementRNKGreenbrier29 min
Jun 28, 2:34 PM EDTSpecial Weather StatementRNKMercer56 min
Jun 28, 2:44 PM EDTSevere Thunderstorm WarningRNKMercer46 min
Jun 28, 3:50 PM EDTFlash Flood WarningRNKMonroe5 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.